Top answers from doctors based on your search:
Disclaimer

how long does a rash from an allergic reaction to amoxicillin typically last

A 38-year-old member asked:
Dr. Tsu-Yi Chuang
50 years experience Dermatology
Days: Usually a few days to week. Rarely over a month.
4
4 thanks
Dr. Jack Mutnick
17 years experience Allergy and Immunology
Varies: Depends on how long and how much Amoxicillin you were taking, as well as what type of oral or topical therapy you have tried. Typically 3-14 days.
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 18-year-old female asked:
Dr. Robert Jackson
43 years experience Dermatology
If: If this is from the Amoxicillin it should disappear in 1week. See dermatologist to discuss treatment options.
1
1 thank
Dr. Mahaveer Mukkamalla
Specializes in Family Medicine
Depends: Its just wait and watch, may be a few days to even weeks. As long as you have no sob, throat swelling (signs of anaphylaxis), you are fine. If the itc ... Read More
3
3 thanks
Dr. Michael Zacharisen
33 years experience Allergy and Immunology
Days: Typically drug allergic skin reactions such as hives or pinpoint rashes will begin to improve within 2 days of stopping the drug. The rash will then ... Read More
2
2 thanks
A 1-year-old male asked:
Dr. Katharine DeGeorge
12 years experience Family Medicine
See your doctor: There's a common rash that is seen with amoxicillin that isn't actually an allergic reaction, but blisters are more worrisome especially if they are i ... Read More
A male asked:
Dr. Duane Gels
37 years experience Allergy and Immunology
Seek wisdom: Rashes are a large part of pediatric care. Common dilemma is that viruses often cause harmless rashes (exanthums), but drugs used to treat secondary e ... Read More
1
1 thank
A 44-year-old female asked:
Dr. Richard Feinstein
53 years experience Dermatology
Allergy to medicine: Amoxicillin commonly causes a rash, called a drug eruption. The drug should be stopped and never used again. If the rash is severe, than Prednisone c ... Read More
A 28-year-old female asked:
Dr. David Rosenthal
21 years experience Allergy and Immunology
Call your doctor: call the doctor who prescribed the antibiotics. Not all rashes are the same. They look different and can be caused by different things depending on ... Read More
1
1 thank
A 46-year-old member asked:
Dr. Marvin Den
45 years experience Internal Medicine
Maybe: If given the medication for a viral process it is not an allergic reaction. If for a bacterial it may well be.You may wish to speak to an allergist to ... Read More
A 31-year-old female asked:
Dr. Al Hegab
Dr. Al Hegab answered
40 years experience Allergy and Immunology
Unlikely: however more history is needed: is it the first time you receive amoxicillin? are you known allergic to the drug or to penicillin? any other medicines ... Read More
1
1 thank
A 33-year-old female asked:
Dr. Ira Friedlander
42 years experience Cardiac Electrophysiology
Unlikely: to have an allergic reaction or anaphylaxis. If you were allergic in this way you would most likely have the reaction almost immediately with the firs ... Read More
A 23-year-old female asked:
Dr. Nayla Mumneh
29 years experience Allergy and Immunology
Could be: Your doctor needs to look at the rash. It can be an allergic reaction to Amoxicillin but it also can be from the infection. Call your doctor for furth ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month